Alert archive / Colorado / Wind Chill Warnings in 2005

Wind Chill Warning 1, NWS Pueblo, CO

December 7, 200521 counties in Colorado

NWS Pueblo, CO issued this wind chill warning at Dec 7, 2005, 3:21 PM MST for 21 counties in Colorado. It took effect at Dec 7, 2005, 9:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2005, 3:21 PM MST (22:21 UTC)
In effect from
Dec 7, 2005, 9:00 PM MST
Expired
Dec 8, 2005, 9:00 AM MST
In force
12 hr
Issued by
NWS Pueblo, CO
All 21 counties

Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 75 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2005-12-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2005-12-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 072221
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
321 PM MST WED DEC 7 2005

...WIND CHILLS OF MINUS 35 AND COLDER WILL BE SEEN OVER MOST OF
THE MOUNTAINS AND SOME OF THE HIGHER VALLEYS TONIGHT AND EARLY
THURSDAY...

.WINDS ACROSS THE HIGHER MOUNTAINS WILL INCREASE TONIGHT...AND
WITH VERY COLD TEMPERATURES...THE WIND CHILL TEMPERATURES WILL
BECOME VERY DANGEROUS OVER THE CENTRAL AND SOUTHWEST MOUNTAINS...THE
SANGRE DE CRISTO MOUNTAINS AND OVER PIKES PEAK. COLD TEMPERATURES
AND LIGHTER WINDS OVER THE UPPER ARKANSAS VALLEY AND THE WET
MOUNTAIN VALLEY WILL ALSO PRODUCE DANGEROUS WIND CHILL
TEMPERATURES. 


COZ058>061-064>066-080430-
/O.UPG.KPUB.WC.A.0001.051208T0400Z-051208T1600Z/
/O.NEW.KPUB.WC.W.0001.051208T0400Z-051208T1600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SARGENTS...
BONANZA...NORTH PASS
321 PM MST WED DEC 7 2005

...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST
THURSDAY.  

THIS WIND CHILL WARNING IS IN EFFECT FOR LAKE COUNTY AND CHAFFEE
COUNTY...AND FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS AND
NEARBY VALLEYS.

WIND CHILL TEMPERATURES WILL DROP TO VALUES OF MINUS 35 AND
LOWER...WITH SOME OF THE HIGHER MOUNTAIN AREAS HAVING WIND CHILLS
OF MINUS 50 AND LOWER.

THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 5 TO 10 MINUTES
AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT
TAKEN. IF THESE CONDITIONS DEVELOP...WEAR LAYERS OF LOOSE-FITTING
LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING
MITTENS...EAR MUFFS...SCARF...HAT AND FACE PROTECTION.


$$

COZ062-063-067-068-072>078-081-082-080430-
/O.NEW.KPUB.WC.W.0001.051208T0400Z-051208T1600Z/
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...SALIDA...BUENA VISTA...SOUTH FORK...CREEDE...
CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...WOODLAND PARK...
PIKES PEAK
321 PM MST WED DEC 7 2005

...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST
THURSDAY. 

THIS WARNING INCLUDES THE SANGRE DE CRISTO MOUNTAINS...PIKES PEAK
AND TELLER COUNTY...WAUGH MOUNTAIN...WESTERN AND CENTRAL FREMONT
COUNTY...THE WET MOUNTAIN VALLEY...CHAFFEE COUNTY.

WIND CHILL VALUES OF MINUS 35 AND LOWER WILL OCCUR IN THE WARNING
AREA. SOME OF THE HIGH MOUNTAIN AREAS WILL HAVE WIND CHILL VALUES
OF MINUS 50 AND LOWER.

THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 5 TO 10 MINUTES
AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT
TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS
MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR
MUFFS...SCARF...HAT AND FACE PROTECTION.

$$
4 follow-up statements
000 
WWUS45 KPUB 080410
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
910 PM MST WED DEC 7 2005

...DANGEROUS WIND CHILLS OF MINUS 35 AND COLDER OVER MOST OF THE
MOUNTAINS AND HIGHER VALLEYS TONIGHT AND EARLY THURSDAY...

.WINDS ACROSS THE HIGHER MOUNTAINS WILL INCREASE TONIGHT...AND
WITH VERY COLD TEMPERATURES...THE WIND CHILL TEMPERATURES WILL
BECOME VERY DANGEROUS OVER THE CENTRAL AND SOUTHWEST MOUNTAINS...
THE SANGRE DE CRISTO MOUNTAINS AND OVER PIKES PEAK. COLD
TEMPERATURES AND LIGHTER WINDS OVER THE UPPER ARKANSAS VALLEY AND
THE WET MOUNTAIN VALLEY WILL ALSO PRODUCE DANGEROUS WIND CHILL
TEMPERATURES.

COZ058>068-072>078-081-082-081215-
/O.CON.KPUB.WC.W.0001.000000T0000Z-051208T1600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS...
PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL...WESTON...
SPANISH PEAKS...COALDALE...COTOPAXI...HILLSIDE...HOWARD...
SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...
WOODLAND PARK...PIKES PEAK
910 PM MST WED DEC 7 2005

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THURSDAY. 

THIS WARNING INCLUDES LAKE COUNTY AND CHAFFEE COUNTY...THE EASTERN
SAN JUAN AND LA GARITA MOUNTAINS AND NEARBY VALLEYS...THE SANGRE
DE CRISTO MOUNTAINS...PIKES PEAK AND TELLER COUNTY...WAUGH
MOUNTAIN...WESTERN AND CENTRAL FREMONT COUNTY...AND THE WET
MOUNTAIN VALLEY.

WIND CHILL VALUES OF MINUS 35 AND LOWER WILL OCCUR IN THE WARNING
AREA. SOME OF THE HIGH MOUNTAIN AREAS WILL HAVE WIND CHILL VALUES
OF MINUS 50 AND LOWER.

THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 5 TO 10 MINUTES
AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT
TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER
AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...
SCARF...HAT AND FACE PROTECTION.

$$
000 
WWUS45 KPUB 080959
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
259 AM MST THU DEC 8 2005

...DANGEROUS WIND CHILLS OF MINUS 35 AND COLDER OVER MOST OF THE
MOUNTAINS AND HIGHER VALLEYS EARLY THIS MORNING...

.GUSTY WINDS COMBINED VERY COLD AIR TEMPERATURES WILL ALLOW THE
WIND CHILL TEMPERATURES TO BE VERY DANGEROUS OVER THE CENTRAL AND
SOUTHWEST MOUNTAINS...THE SANGRE DE CRISTO MOUNTAINS AND OVER
PIKES PEAK. COLD TEMPERATURES AND LIGHTER WINDS OVER THE UPPER
ARKANSAS VALLEY AND THE WET MOUNTAIN VALLEY WILL ALSO PRODUCE
DANGEROUS WIND CHILL TEMPERATURES.

COZ058>068-072>078-081-082-081600-
/O.CON.KPUB.WC.W.0001.000000T0000Z-051208T1600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS...
PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL...WESTON...
SPANISH PEAKS...COALDALE...COTOPAXI...HILLSIDE...HOWARD...
SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...
WOODLAND PARK...PIKES PEAK
259 AM MST THU DEC 8 2005

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

THIS WARNING INCLUDES LAKE COUNTY AND CHAFFEE COUNTY...THE
EASTERN SAN JUAN AND LA GARITA MOUNTAINS AND NEARBY VALLEYS...THE
SANGRE DE CRISTO MOUNTAINS...PIKES PEAK AND TELLER COUNTY...WAUGH
MOUNTAIN...WESTERN AND CENTRAL FREMONT COUNTY...AND THE WET
MOUNTAIN VALLEY.

WIND CHILL VALUES OF MINUS 35 AND LOWER WILL OCCUR IN THE WARNING
AREA. SOME OF THE HIGH MOUNTAIN AREAS WILL HAVE WIND CHILL VALUES
OF MINUS 50 AND LOWER.

THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 5 TO 10 MINUTES
AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT
TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER
AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...
SCARF...HAT AND FACE PROTECTION.

$$
000 
WWUS45 KPUB 081225
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
525 AM MST THU DEC 8 2005

...DANGEROUS WIND CHILL TEMPERATURES OF MINUS 25 TO MINUS 35 OR
LOWER OVER MOST OF SOUTHERN COLORADO EARLY THIS MORNING...

.BRISK WINDS COMBINED WITH VERY COLD AIR WILL ALLOW THE WIND
CHILL TEMPERATURES TO REACH DANGEROUS LEVELS OVER SOUTHERN
COLORADO EARLY THIS MORNING.

COZ069>071-079-080-083>089-093>099-081600-
/O.EXA.KPUB.WC.W.0001.000000T0000Z-051208T1600Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA...RYE...GREENHORN MTN...CANON CITY...
PENROSE...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
525 AM MST THU DEC 8 2005

...WIND CHILL WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. 

THIS WARNING INCLUDES ALL OF THE SOUTHEAST PLAINS...ALL OF THE SAN
LUIS VALLEY...AND THE WET MOUNTAINS.

WIND CHILL TEMPERATURES OF MINUS 25 TO MINUS 35 OR LOWER WILL
OCCUR OVER THE WARNING AREA. THE HIGHER ELEVATIONS OF THE WET
MOUNTAINS WILL SEE WIND CHILL TEMPERATURES OF MINUS 35 TO 
MINUS 50 OR LOWER.

THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 5 TO 10 MINUTES AND
COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN.
STAY INDOORS IF POSSIBLE. OTHERWISE...WEAR LAYERS OF LOOSE FITTING
LIGHTWEIGHT CLOTHING...AND LIMIT TIME SPENT OUTDOORS. COVER AS
MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...A
SCARF...HAT AND FACE PROTECTION.

$$

COZ058>068-072>078-081-082-081600-
/O.CON.KPUB.WC.W.0001.000000T0000Z-051208T1600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS...
PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL...WESTON...
SPANISH PEAKS...COALDALE...COTOPAXI...HILLSIDE...HOWARD...
SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...
WOODLAND PARK...PIKES PEAK
525 AM MST THU DEC 8 2005

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

THIS WARNING INCLUDES ALL MOUNTAINS AND HIGH VALLEYS OF CENTRAL
AND SOUTHERN COLORADO.

WIND CHILL TEMPERATURES OF MINUS 25 TO MINUS 35 OR LOWER WILL
OCCUR IN THE WARNING AREA. THE MOUNTAIN AREAS WILL SEE WIND CHILL
TEMPERATURES OF MINUS 35 TO MINUS 50 OR LOWER.

THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 5 TO 10 MINUTES
AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT
TAKEN. STAY INDOORS IF POSSIBLE. OTHERWISE...WEAR LAYERS OF LOOSE 
FITTING LIGHTWEIGHT CLOTHING...AND LIMIT TIME SPENT OUTDOORS.
COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR
MUFFS...A SCARF...HAT AND FACE PROTECTION.

$$

LW
000 
WWUS45 KPUB 081602
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
902 AM MST THU DEC 8 2005

...WIND CHILL WARNING ALLOWED TO EXPIRE...

.WITH TEMPERATURES BEGINNING TO SLOWLY WARM...WIDESPREAD WIND
CHILL READING WILL NO LONGER BE REACHING WARNING CRITERIA.

COZ058>089-093>099-081715-
/O.EXP.KPUB.WC.W.0001.000000T0000Z-051208T1600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE...
INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA...
BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK...
CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE...
ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...
SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...
WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS...LA JUNTA...
ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...
LAMAR...SPRINGFIELD...WALSH
902 AM MST THU DEC 8 2005

...WIND CHILL WARNING WILL EXPIRE AT 9 AM MST THIS MORNING...

THE WIND CHILL WARNING EXPIRED AT 9 AM MST THIS MORNING.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this wind chill warning went out at Dec 7, 3:06 PM MST, 15 minutes earlier.

Area forecast discussion, Dec 7, 3:06 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MST WED DEC 7 2005

.SHORT TERM...

(TONIGHT AND THURSDAY)

MAIN CONCERNS ARE WIND CHILL TEMPS IN SOME AREAS TONIGHT...AND HIGH
TEMPS FOR THU.  TEMPS REMAIN VERY COLD THIS AFTERNOON...WITH KCOS
EXPECTED TO SET A RECORD LOW MAX TEMP TODAY.  UPR LOW HAS MOVED E OF
THE AREA BUT SOME CLOUDS REMAIN OVR MAINLY PORTIONS OF THE SE
PLAINS.  RADAR CONTINUES TO SHOW SOME WEAK ECHOES OVR SRN PORTIONS
OF THE SERN PLAINS...WITH KTAD STILL REPORTING SOME LIGHT SNOW.
HEIGHTS OVR THE FORECAST AREA WL BE RISING TONIGHT AS THE UPR LOW
PULLS FARTHER AWAY FROM THE AREA TO THE EAST...AND TEMPS ALOFT WL BE
WARMING BUT THE COLD LOW LVL AIR WL STILL BE IN PLACE AND GENERALLY
CLEAR SKIES WL ALLOW GOOD COOLING...THUS OVERNIGHT LOW TEMPS WL BE VERY
COLD ALL AREAS.  LATER TONIGHT THE WINDS ALOFT ARE FORECAST TO
INCREASE...WHICH WL BRING SOME BREEZY TO WINDY CONDITIONS TO THE
HIGHER ELEVATIONS...WHICH WL RESULT IN DANGEROUS WIND CHILL TEMPS
AND THUS WL ISSUE WIND CHILL WARNING FOR THE CENTRAL AND SW
MTS...THE SANGRES AND PIKES PEAK/TELLER COUNTY. SOME OF THE HIGHER
VALLEYS WL HAVE SUCH COLD TEMPS...THAT WITH JUST A LITTLE WIND WL
SEND WIND CHILLS INTO WARNING CRITERIA...SO WL ALSO ISSUE WIND CHILL
WARNING FOR THE UPPER ARKANSAS VALLEY AND THE WET MT VALLEY AND
WAUGH MT AREA.  TEMPS ON THU ARE THE NEXT CHALLENGE...HOW MUCH
WARMING IS THE BIG QUESTION.  SNOW COVER ALSO ADDS TO THE
CHALLENGE.  LOW LVL TEMPS WL BE MODERATING THE UPR HEIGHTS CONTINUE
TO RISE AND WARMER AIR MOVES OVR THE AREA.  CURRENT FORECAST MAX
TEMPS LOOKS FAIRLY GOOD AND BLEND WELL WITH SURROUNDING AREAS.  MET
TEMPS LOOKS TOO WARM ESPECIALLY IN AREAS WITH SNOW COVER...WL
GENERALLY STAY ON THE COOLER SIDE OF GUIDANCE.  VERY LITTLE MSTR OVR
THE AREA TOMORROW THERE SHOULD BE LITTLE CLOUD COVER.

.LONG TERM...

(THURSDAY NIGHT AND FRIDAY)

WEST TO NORTHWEST FLOW CONTINUES ACROSS THE STATE AS A MINOR EMBEDDED
SHORT WAVE MOVING ACROSS THE NORTHERN ROCKIES CONTINUES OUT ACROSS
THE NORTHERN AND CENTRAL HIGH PLAINS. MODELS IN GOOD AGREEMENT WITH
THIS SYSTEM...WITH ONLY SOME HIGH CLOUDS SPREADING ACROSS THE AREA
THU NIGHT/FRI MORNING AHEAD OF SYSTEM. H7 TEMPS WARM TO BETWEEN -2C
AND -8C ACROSS THE AREA...AND WITH JUST ENOUGH MIXING ASSOCIATED
WITH THE WAVE...SHOULD ALLOW THE SHALLOW COLD AIR INVERSIONS ACROSS
THE PLAINS TO BREAK...AND HAVE STAYED CLOSE TO GUIDANCE FOR HIGHS ON
FRIDAY. -MW

(FRIDAY NIGHT THROUGH WEDNESDAY)

STRONG RIDGE OVER THE WEST WITH STRONG NORTHWEST TO NORTH FLOW CONTINUES
THROUGH THE PERIOD. RELIED PRIMAIRLY ON THE GFS80 WHICH INDICATES
THAT THE CUT OFF LOW FROM THE WEST COAST MOVES ACROSS CENTRAL AND
SOUTHERN ARIZONA AND NEW MEXICO WEDNESDAY AND WEDNESDAY NIGHT. WITH
LITTLE MOISTURE...AND WEAK FLOW AT 700 MB...THINK THERE WILL BE
LITTLE IN THE WAY OF PRECIPITATION...EXCEPT FOR SOME SHOWERS OVER
THE CENTRAL MOUNTAINS AROUND WEDNESDAY NIGHT. OTHERWISE...KEPT THINGS DRY
THROUGH THE PERIOD. THERE WILL BE A RECOVERY FROM ARCTIC CHILL TO
NEAR NORMAL THROUGH MOST OF THE WEEKEND...THEN A GRADUAL COOLING
INTO WEDNESDAY AS OCCASIONAL WEAK ARCTIC SURGES PUSH SOUTHEAST
INTO THE MIDWEST. -JKH

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING FROM 9 PM WEDNESDAY TO 9 AM THURSDAY FOR
COZ058>068-072>078-081-082.

&&

28/51
Hazardous weather outlook, Dec 7, 11:43 AM MST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1143 AM MST WED DEC 7 2005

COZ058>089-093>099-081845-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1143 AM MST WED DEC 7 2005

...A WIND CHILL WATCH IS IN EFFECT FOR PORTIONS OF THE CENTRAL AND
SOUTHWEST MOUNTAINS FROM 9 PM WEDNESDAY TO 9 AM THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND
SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG JET STREAM WILL MOVE THROUGH SOUTHWESTERN COLORADO TONIGHT.
WITH VERY COLD AIR IN PLACE OVER THE CENTRAL MOUNTAINS AND UPPER
ARKANSAS VALLEY...TEMPERATURES WELL BELOW ZERO WILL COMBINE WITH
WINDS GUSTING FROM THE WEST AND NORTHWEST TO CREATE DANGEROUSLY LOW
WIND CHILLS. WIND CHILLS IN THE MINUS 35 TO MINUS MINUS 45 DEGREE
RANGE ARE EXPECTED. ALL PERSONS IN THIS AREA SHOULD PREPARE FOR
EXTREMELY COLD WEATHER AND LISTEN TO THE LATEST WEATHER FORECASTS
FOR UPDATED INFORMATION ON THIS POTENTIAL HAZARD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY MORNING...WIND CHILL TEMPERATURES WILL RANGE FROM 35 BELOW
TO 45 BELOW ZERO OVER PORTIONS OF THE CENTRAL AND SOUTHWEST
MOUNTAINS. IN THIS RANGE...FROSTBITE CAN OCCUR IN ABOUT 10 MINUTES.
CONSEQUENTLY...A WIND CHILL WATCH WILL REMAIN IN EFFECT FOR PORTIONS
OF THE CENTRAL AND SOUTHWEST MOUNTAINS UNTIL 9 AM THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY THIS EVENING THROUGH THURSDAY MORNING FOR PORTIONS OF THE
CENTRAL MOUNTAINS AND UPPER ARKANSAS VALLEY...INCLUDING THE LA
GARITA MOUNTAINS...SAWATCH RANGE...AND WESTERN MOSQUITO RANGE.

KT/TM

In the hours before

Local storm report, Dec 7, 2:09 PM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
209 PM MST WED DEC 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     SNOW             CANON CITY              38.46N 105.24W
12/07/2005  1.5 INCH         FREMONT            CO   TRAINED SPOTTER

0700 AM     SNOW             MAYSVILLE               38.54N 106.22W
12/07/2005  1.0 INCH         CHAFFEE            CO   TRAINED SPOTTER

0720 AM     SNOW             ROSITA                  38.10N 105.33W
12/07/2005  2.0 INCH         CUSTER             CO   TRAINED SPOTTER

0800 AM     SNOW             BLACK FOREST            39.05N 104.67W
12/07/2005  2.0 INCH         EL PASO            CO   TRAINED SPOTTER

0800 AM     SNOW             3 NE AIR FORCE ACADEMY  39.01N 104.83W
12/07/2005  2.0 INCH         EL PASO            CO   NWS EMPLOYEE

0800 AM     SNOW             RYE                     37.92N 104.93W
12/07/2005  4.8 INCH         PUEBLO             CO   NWS EMPLOYEE

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 5:06 AM MSTWind Chill WatchPUBChaffee, Lake, Mineral, Rio Grande, Saguache28 hr

Nearby

Wind Chill Warnings in Colorado, 2005Every wind chill warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.